MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ5 R; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ5 R; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-50-500
Medical Device Problem Codes Loss of or Failure to Bond (1068); Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: litigation claim letter.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient communication received.As verbalized "i'm calling in reference.I have a right knee revision last week and i will have to have a left knee revision next week.The part number for the first revision appears to be d12943315oc - 8530527fz5.I'm just asking about.Without going thru along with an attorney or some situation like that.If your company has any compensation for total bilateral knee situation and it was loosening of the bond.The cement did not adhere, that's what happened to me.I'm just wondering what my options are without going thru civil matters and i'd like to start with you all.Thank you very much." this complaint is for the right knee.(b)(4) - left knee.
 
Event or Problem Description
Medical and billing records received and were reviewed: office notes (b)(6) 2021- (b)(6) 2019 indicate the patient is experiencing swelling, popping, instability and pain of the left knee.He is also experiencing swelling, pain, numbness and instability in the right knee and feelings of crunching and cracking.Current treatment includes oral pain medication, physical therapy, knee braces and nerve blocks.No evidence of additional revision of products.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : pc-(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records/billing records were reviewed: on (b)(6) 2018, the patient had a revision right total knee arthroplasty to address loosening tibial tray at the implant/cement interface, pain, effusion, clunking and inability to perform his normal function.The femoral component was noted to be loosened ¿was cleaned and re-cemented¿, the patella was noted to be well fixed and was retained.On (b)(6) 2018, the patient had a revision left total knee arthroplasty to address loosening of the tibial tray at the cement/implant interface, pain, swelling, and difficulty with walking.The patella and femoral components were noted to be well-fixed and were retained.The insert was removed without allegation of deficiency.(sticker page 46 of 97) depuy tibial tray and insert were used as well as competitor cement x2 were used during this procedure.On (b)(6) 2019, the patient had a revision right total knee arthroplasty to address loose right total knee.The indications for surgery included that the patient had a previous revision for aseptic loosening of his tibial plateau.The patient now has loosening of the femoral component as well as the patellar component, severe popping and snapping and difficult ambulation.During the procedure, the surgeon observed loosening of the femoral component and patella, with no interface provided.The tibial tray was noted to be well fixed.(sticker page 55 of 97) depuy patella, insert, and femoral components along with competitor cement x2 were used during this procedure.On (b)(6) 2019, the patient had a revision left total knee arthroplasty to address failed left total knee arthroplasty and loose left total knee arthroplasty.The indications for surgery included: one bag of depuy cement used for both knees during initial implantation, which led to early failure and has had a previous revision for loose tibial.Prior medical records noted the patient was experiencing instability, and pain.During the current revision the surgeon reported that the femoral component and patella were loose, no interface provided.(sticker page 43 of 97) depuy femoral component, patella, and insert, along with competitor cement x2 were used during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.X-ray images were included for review.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.Monitor ¿ exempt per wi-7915 - known possible complication of joint replacement surgery no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional previously related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Medical records were provided and reviewed by a medical professional.From a medical perspective, based on the limited information available, it is not possible to determine if the complaint is product related.See attached medical record review for further information.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Any follow-up for additional event information will be conducted by the legal group.- without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specification at the time it was released for distribution.- the device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ5 R
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE RAYNHAM MFG SITE
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11037461
Report Number1818910-2020-27226
Device Sequence Number19088629
Product Code JWH
UDI-Device Identifier10603295075165
UDI-Public10603295075165
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1960-50-500
Device Catalogue Number196050500
Device Lot NumberHA5164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/17/2021
03/31/2021
03/24/2022
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date04/06/2021
04/26/2021
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ5; PFC SIGMARP STB TB IN 5 10.0; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIGMA PS CEM FEM SZ5 R; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G; MBT CEM KEEL TIB TRAY SZ5; PFC SIGMARP STB TB IN 5 10.0; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIGMA PS CEM FEM SZ5 R; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight109 KG